Depression Community
venlafixane terror
About This Community:

This patient support community is for discussions relating to depression, counseling, sleep problems, and nutrition.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

venlafixane terror

hi there ....ive been on venlafixane for last one year....i have reduced my dosage from 75 mg to 37.5mg ...i had been taking this 37.5 for atleast 6 months on continous basis everyday...my doctor couldnt understand wht pain i went to through by taking this tablet... so i just changed the doctor from a psycatrist to a homeopathy doctor....and now the homeopathy doctor has prescribed me a wean off for alternate days of venlafixane 37.5 ...i've been on this dosage for atleast 15 days now and when the time comes for the tablet to be taken i really feel lost and i get head zaps and current passing through my brain when i move my eyes,,,, plz can some tell me how long this will be there i even stopped going to college because of this ...im doing MBA ,.,,,and im not worried about my studies as i alrady have a degree,,,but yes i need to do something better so i need to do my MBA... but the problem is its making my life hard this way,,,,,,i need help ....can anyone suggest me a solution .... thanks in advance
Blank
5318756_tn?1366879670
Hi kiran , I my heart goes out to you ... I'm weaning off duloxetine and am having a similar experience - "current passing through my brain when I move my eyes" , you describe it so well!    Logically , we know it will pass but it just feels terrible at the moment.
My only suggestion is to split the 37.5 mg  so that you take half every day. My understanding is that the way the body metabolizes these medications means a consistent dose is less disruptive than taking it every 48 hours.  If your meds come in a capsule you can open it and split the granules inside.
This may continue for a while  -  is it possible to defer your studies for three months?  Om Namo Narayani  : )
11 Comments Post a Comment
Blank
5318756_tn?1366879670
Hi kiran , I my heart goes out to you ... I'm weaning off duloxetine and am having a similar experience - "current passing through my brain when I move my eyes" , you describe it so well!    Logically , we know it will pass but it just feels terrible at the moment.
My only suggestion is to split the 37.5 mg  so that you take half every day. My understanding is that the way the body metabolizes these medications means a consistent dose is less disruptive than taking it every 48 hours.  If your meds come in a capsule you can open it and split the granules inside.
This may continue for a while  -  is it possible to defer your studies for three months?  Om Namo Narayani  : )
Blank
Avatar_f_tn
I really don't think that you should split apart the 37.5 mg pill as it is extended time release indicated by the XR on the bottle. That means that you totally disrupt the timing of the pill.  I went from the 37.5 mg to a 25 mg tablet which is not time released when I got off the Effexor or Venlafixane (sp?).  Then I further reduced the 25 mg tablet.  But I found out after a month of depression was that I needed to be back on an anti-depressant.   I'm wondering what pain the anti-depressant was causing you?  It sounds like the pain of getting off of it may be worse.  Could you clarify what pain the Venlafixlane (sp?) was giving you?  If you don't go off of it gradually, you could suffer the withdrawal symptoms for much longer.  Wish you the best.  Sara
Blank
Avatar_m_tn
hi there....yes as u said im going off the drug gradually and its been 2 weeks now and the symptoms of head shocks are still the same as it was the day i started weaning off...the sensations are quite terrible something like current passing through when u move ur eye randomly...but then when i take the drug it eases off and the sensation fades away....the doctors dont understand this sensation they are like "therz no scientific evidence of the sensation u describe ...just go on with ur business" i dont understand wht these psycatrist have studied ....if i had knwn these serious withdrawal symptoms i wouldnt have taken these tablets on the first place....i have a gf and i have to talk to her everyday and i cant tell all my problems to her everyday as it will end our relations....but she is nice and understanding,,,,i just want these head shocks go away mam...is ther any remedy to cure this thing?
Blank
Avatar_m_tn
om namo narayani..... may god be with us
Blank
Avatar_m_tn
defer college for 3 months for what reason mam ? :)
Blank
Avatar_m_tn
right now im not worried about my college as i alrady have paid the fee for whole 2 years and i only have to go to college for the final exams in june...here if we pay fine for shortage of fee for final exams they  allow us to write the exams ....so its not much of a problem mam ......all im worried about is my illness its so annoying u knw .....here in india its not such a common thing that people take anti depressants unlike in european countries ...so its like weird to them that i am suffering this kind of thing...they dont udnerstand.......some people thing that im faking and nothing is for real .....and im at the wrong end :(
Blank
Avatar_f_tn
You have cut the dose in half for the past 15 days which is not real slow.  My only suggestion of how to help the head zapping is go off more slowly as I described above with the 25mg pill which can be further broken up.  Of you could try not taking the 37.5 mg pill only 1 out of every 3 days.  Yes, in the U.S. the doctors would be much more aware of the withdrawal symptoms, like the head zapping.  There's nothing unreal about your symptoms.  They are real.

I'm still wondering, what was the pain that the anti-depressant was causing you, which was the reason why you decided to go off of it?
Blank
5318756_tn?1366879670
Try googling  SSRI Withdrawal Syndrome ... lots of information on many sites
Blank
Avatar_m_tn
im usually a very fun loving ....talkative and jolly person who mingles with people easily....but after taking this tablet it made me more numb and emotion less just like a dummy..... so i decided to come off it :(
Blank
Avatar_f_tn
I understand now your reasons.  Just remember that you weren't a fun loving, jolly person when you started the anti-depressant, or you wouldn't have been taking it, right?  But it doesn't sound like it has helped you and it sounds like you should be off it.  But depending on your mood after being off of it for awhile, you may need to try another anti-depressant.  There is nothing to be ashamed of with taking an anti-depressant.  Use of anti-depressants is very common in the U.S.  
Blank
3136921_tn?1380650224
Hi there,

We don't allow dosing or tapering information as we can't possibly know everyone's medical history or background.

We ask that if you are having problems weaning off that you seek medical advice from a professional (even a new one if you don't agree with the one you have now).

Thanks!

Steph
Blank
Post a Comment
To
Recent Activity
Avatar_m_tn
Blank
jackson124 is alive !! Comment
5 hrs ago
Avatar_m_tn
Blank
jackson124 commented on photo
6 hrs ago
2020005_tn?1417986816
Blank
KTowne commented on photo
9 hrs ago
MedHelp Health Answers
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL
Depression Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Mood Disorders Answerers
1551327_tn?1414146344
Blank
Bubulous
Tompkinsville, KY
1110049_tn?1409405744
Blank
4Maddie44
Dorset, United Kingdom
585414_tn?1288944902
Blank
ILADVOCATE
NY
480448_tn?1403547723
Blank
nursegirl6572
PA
6726276_tn?1388332222
Blank
CRSeaside
Huntington Beach, CA
Avatar_m_tn
Blank
Kermit the Hermit
Lost My Mind & House, IL